Alert archive / Iowa / Wind Advisories in 2007

Wind Advisory 1, NWS Des Moines, IA

January 7, 200735 counties in Iowa

NWS Des Moines, IA issued this wind advisory at Jan 7, 2007, 3:40 PM CST for 35 counties in Iowa. It took effect at Jan 8, 2007, 6:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 7, 2007, 3:40 PM CST (21:40 UTC)
In effect from
Jan 8, 2007, 6:00 PM CST
Expired
Jan 9, 2007, 6:00 AM CST
In force
12 hr
Issued by
NWS Des Moines, IA
All 35 counties

Adair County, IA, Adams County, IA, Audubon County, IA, Boone County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Decatur County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Kossuth County, IA, Madison County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Taylor County, IA, Union County, IA, Warren County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 54 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 9.7 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2007-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2007-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -83 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1201 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
-83 m²/s²
0-3 km storm-relative helicity
-32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDMX 072140
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
340 PM CST SUN JAN 7 2007

...STRONG WINDS EXPECTED ACROSS CENTRAL IOWA MONDAY AFTERNOON AND
EVENING...

.AN UPPER LEVEL SYSTEM WILL PASS THROUGH IOWA ON MONDAY WITH A
TIGHT PRESSURE GRADIENT DEVELOPING ACROSS THE STATE. THIS WILL
ALLOW VERY STRONG WINDS TO DEVELOP THROUGH MUCH OF CENTRAL IOWA BY
MONDAY AFTERNOON AND EVENING BEFORE WEAKENING SLIGHTLY.

IAZ004-005-015-023-024-033>035-044>047-057>060-070>073-081>083-
092>094-080400-
/O.NEW.KDMX.WI.Y.0001.070108T1800Z-070109T0300Z/
EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-
CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-
ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-DECATUR-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG...
POCAHONTAS...HUMBOLDT...SAC CITY...ROCKWELL CITY...FORT DODGE...
DENISON...CARROLL...JEFFERSON...BOONE...AUDUBON...
GUTHRIE CENTER...ADEL...DES MOINES...ATLANTIC...GREENFIELD...
WINTERSET...INDIANOLA...CORNING...CRESTON...OSCEOLA...BEDFORD...
MOUNT AYR...LEON
340 PM CST SUN JAN 7 2007

...WIND ADVISORY IN EFFECT FROM 12 PM TO 9 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 9 PM CST MONDAY. 

VERY STRONG NORTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS
OF 45 TO 55 MPH ARE EXPECTED IN THE ADVISORY AREA MONDAY
AFTERNOON AND EARLY EVENING.  THESE CONDITIONS ARE EXPECTED TO
PERSIST INTO THE EARLY EVENING BEFORE SOME MINOR DECREASE IN THE
WIND VELOCITY AND GUSTS ALLOW THEM TO FALL BELOW ADVISORY
CRITERIA.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH GUSTS
UP TO 55 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

COGIL
8 follow-up statements
000 
WWUS73 KDMX 080244
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
844 PM CST SUN JAN 7 2007

...STRONG WINDS EXPECTED ACROSS CENTRAL IOWA MONDAY AFTERNOON AND
EVENING...

.AN UPPER LEVEL SYSTEM WILL PASS THROUGH IOWA ON MONDAY WITH A
TIGHT PRESSURE GRADIENT DEVELOPING ACROSS THE STATE. THIS WILL
ALLOW VERY STRONG WINDS TO DEVELOP THROUGH MUCH OF CENTRAL IOWA
BY MONDAY AFTERNOON AND EVENING BEFORE WEAKENING SLIGHTLY.

IAZ004-005-015-023-024-033>035-044>047-057>060-070>073-081>083-
092>094-081000-
/O.CON.KDMX.WI.Y.0001.070108T1800Z-070109T0300Z/
EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-
CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-
ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-DECATUR-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG...
POCAHONTAS...HUMBOLDT...SAC CITY...ROCKWELL CITY...FORT DODGE...
DENISON...CARROLL...JEFFERSON...BOONE...AUDUBON...
GUTHRIE CENTER...ADEL...DES MOINES...ATLANTIC...GREENFIELD...
WINTERSET...INDIANOLA...CORNING...CRESTON...OSCEOLA...BEDFORD...
MOUNT AYR...LEON
844 PM CST SUN JAN 7 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 9 PM CST
MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 9 PM CST MONDAY. 

VERY STRONG NORTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS
OF 45 TO 55 MPH ARE EXPECTED IN THE ADVISORY AREA MONDAY
AFTERNOON AND EARLY EVENING.  THESE CONDITIONS ARE EXPECTED TO
PERSIST INTO THE EARLY EVENING BEFORE SOME MINOR DECREASE IN THE
WIND SPEED AND GUSTINESS ALLOW THE WIND TO FALL BELOW ADVISORY
CRITERIA.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
GUSTS UP TO 55 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
000 
WWUS73 KDMX 080948
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
348 AM CST MON JAN 8 2007

...STRONG WINDS ARE EXPECTED ACROSS CENTRAL IOWA LATE THIS
AFTERNOON AND TONIGHT...

.A COLD FRONT WILL SWEEP ACROSS IOWA THIS AFTERNOON WITH NORTHWEST WINDS
BECOMING STRONG AND GUSTY. THE WINDY CONDITIONS WILL CONTINUE MUCH
OF TONIGHT BEFORE DIMINISHING LATE.

IAZ006-007-016-017-025-026-036-037-048-081800-
/O.EXB.KDMX.WI.Y.0001.070108T2100Z-070109T1200Z/
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-HAMILTON-
HARDIN-STORY-
INCLUDING THE CITIES OF...FOREST CITY...NORTHWOOD...GARNER...
MASON CITY...CLARION...HAMPTON...WEBSTER CITY...ELDORA...AMES
348 AM CST MON JAN 8 2007

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM
CST TUESDAY. 

STRONG NORTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS UP TO
45 MPH...ARE EXPECTED IN THE ADVISORY AREA BY LATE THIS AFTERNOON
AND WILL CONTINUE TONIGHT. THE WINDS WILL BEGIN TO DIMINISH LATE
TONIGHT AS AN AREA OF LOW PRESSURE DEPARTS TO THE EAST.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED
WITH GUSTS UP TO 55 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

IAZ004-005-015-023-024-033>035-044>047-057>060-070>073-081>083-
092>094-081800-
/O.EXT.KDMX.WI.Y.0001.070108T2100Z-070109T1200Z/
EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-
CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-
ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-DECATUR-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG...
POCAHONTAS...HUMBOLDT...SAC CITY...ROCKWELL CITY...FORT DODGE...
DENISON...CARROLL...JEFFERSON...BOONE...AUDUBON...
GUTHRIE CENTER...ADEL...DES MOINES...ATLANTIC...GREENFIELD...
WINTERSET...INDIANOLA...CORNING...CRESTON...OSCEOLA...BEDFORD...
MOUNT AYR...LEON
348 AM CST MON JAN 8 2007

...WIND ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM
CST TUESDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
6 AM CST TUESDAY. 

STRONG NORTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS UP TO
45 MPH...ARE EXPECTED IN THE ADVISORY AREA BY LATE THIS AFTERNOON
AND WILL CONTINUE TONIGHT. THE WINDS WILL BEGIN TO DIMINISH LATE
TONIGHT AS AN AREA OF LOW PRESSURE DEPARTS TO THE EAST.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED
WITH GUSTS UP TO 55 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

DONAVON
000 
WWUS73 KDMX 081659
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1059 AM CST MON JAN 8 2007

...STRONG WINDS ARE EXPECTED ACROSS CENTRAL IOWA TONIGHT...

.A COLD FRONT WILL SWEEP ACROSS IOWA THIS AFTERNOON AND EVENING
WITH NORTHWEST WINDS BECOMING STRONG AND GUSTY AROUND OR SHORTLY
AFTER SUNSET. THE WINDY CONDITIONS WILL CONTINUE MUCH OF TONIGHT BEFORE
DIMINISHING LATE.

IAZ004>007-015>017-023>026-033>037-044>048-057>060-070>073-
081>083-092>094-090100-
/O.EXT.KDMX.WI.Y.0001.070109T0000Z-070109T1200Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-
POLK-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-
DECATUR-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY...
FORT DODGE...WEBSTER CITY...ELDORA...DENISON...CARROLL...
JEFFERSON...BOONE...AMES...AUDUBON...GUTHRIE CENTER...ADEL...
DES MOINES...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...
CORNING...CRESTON...OSCEOLA...BEDFORD...MOUNT AYR...LEON
1059 AM CST MON JAN 8 2007

...WIND ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST
TUESDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
CST TUESDAY. 

STRONG NORTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS UP TO
45 MPH...ARE EXPECTED IN THE ADVISORY AREA BY EARLY THIS EVENING.
THE WINDS WILL CONTINUE THROUGH MUCH OF THE NIGHT. THE WINDS WILL
BEGIN TO DIMINISH LATE TONIGHT AS AN AREA OF LOW PRESSURE DEPARTS
TO THE EAST.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED
WITH GUSTS UP TO 55 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
000 
WWUS73 KDMX 082144
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
344 PM CST MON JAN 8 2007

.LOW PRESSURE OVER EASTERN NORTH DAKOTA WILL MOVE RAPIDLY
SOUTHEAST INTO WISCONSIN THIS EVENING. A COLD FRONT TRAILING FROM
THE LOW WILL SWEEP THROUGH THE STATE THIS EVENING. WINDS WILL
CONTINUE TO INCREASE INTO THE EVENING HOURS. THE WINDY CONDITIONS
WILL CONTINUE MUCH OF TONIGHT BEFORE DIMINISHING LATE.

IAZ004>007-015>017-023>026-033>037-044>048-057>060-070>073-
081>083-092>094-090545-
/O.CON.KDMX.WI.Y.0001.070109T0000Z-070109T1200Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-
POLK-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-
DECATUR-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY...
FORT DODGE...WEBSTER CITY...ELDORA...DENISON...CARROLL...
JEFFERSON...BOONE...AMES...AUDUBON...GUTHRIE CENTER...ADEL...
DES MOINES...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...
CORNING...CRESTON...OSCEOLA...BEDFORD...MOUNT AYR...LEON
344 PM CST MON JAN 8 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. 

STRONG NORTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS UP TO
45 MPH...ARE EXPECTED IN THE ADVISORY AREA BY EARLY TO MID
EVENING. THE STRONGEST WINDS WILL LIKELY OCCUR BETWEEN 10 PM AND 4
AM...THEN BEGIN TO DIMINISH LATE TONIGHT AS TE LOW PRESSURE
RECEDES AND THE PRESSURE GRADIENT RELAXES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED
WITH GUSTS UP TO 55 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
000 
WWUS73 KDMX 090242
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
842 PM CST MON JAN 8 2007

.LOW PRESSURE OVER EASTERN WISCONSIN WILL CONTINUE TO MOVE RAPIDLY
EAST. A COLD FRONT TRAILING FROM THE LOW WILL SWEEP THROUGH THE
STATE. WINDS WILL CONTINUE TO INCREASE OVERNIGHT. THE WINDY TOWARD
MORNING.

IAZ004>007-015>017-023>026-033>037-044>048-057>060-070>073-
081>083-092>094-091000-
/O.CON.KDMX.WI.Y.0001.000000T0000Z-070109T1200Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-
POLK-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-
DECATUR-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY...
FORT DODGE...WEBSTER CITY...ELDORA...DENISON...CARROLL...
JEFFERSON...BOONE...AMES...AUDUBON...GUTHRIE CENTER...ADEL...
DES MOINES...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...
CORNING...CRESTON...OSCEOLA...BEDFORD...MOUNT AYR...LEON
842 PM CST MON JAN 8 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. 

STRONG NORTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS UP TO
45 MPH...ARE EXPECTED IN THE ADVISORY AREA TONIGHT. THE
STRONGEST WINDS WILL LIKELY OCCUR BETWEEN 10 PM AND 4 AM...THEN
BEGIN TO DIMINISH TOWARD MORNING AS THE LOW PRESSURE RECEDES AND
THE PRESSURE GRADIENT RELAXES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED
WITH GUSTS UP TO 55 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

FORSTER
000 
WWUS73 KDMX 090250 AAA
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
842 PM CST MON JAN 8 2007

.LOW PRESSURE OVER EASTERN WISCONSIN WILL CONTINUE TO MOVE RAPIDLY
EAST. A COLD FRONT TRAILING FROM THE LOW WILL SWEEP THROUGH THE 
STATE. WINDS WILL CONTINUE TO INCREASE OVERNIGHT. THE WINDY 
CONDITIONS WILL DECREASE TOWARD MORNING.

IAZ004>007-015>017-023>026-033>037-044>048-057>060-070>073-
081>083-092>094-091000-
/O.CON.KDMX.WI.Y.0001.000000T0000Z-070109T1200Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-
POLK-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-
DECATUR-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY...
FORT DODGE...WEBSTER CITY...ELDORA...DENISON...CARROLL...
JEFFERSON...BOONE...AMES...AUDUBON...GUTHRIE CENTER...ADEL...
DES MOINES...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...
CORNING...CRESTON...OSCEOLA...BEDFORD...MOUNT AYR...LEON
842 PM CST MON JAN 8 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. 

STRONG NORTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS UP TO
45 MPH...ARE EXPECTED IN THE ADVISORY AREA TONIGHT. THE
STRONGEST WINDS WILL LIKELY OCCUR BETWEEN 10 PM AND 4 AM...THEN
BEGIN TO DIMINISH TOWARD MORNING AS THE LOW PRESSURE RECEDES AND
THE PRESSURE GRADIENT RELAXES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED
WITH GUSTS UP TO 55 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

FORSTER
000 
WWUS73 KDMX 091000
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
400 AM CST TUE JAN 9 2007

IAZ004>007-015>017-023>026-033>037-044>048-057>060-070>073-
081>083-092>094-091200-
/O.CON.KDMX.WI.Y.0001.000000T0000Z-070109T1200Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-
POLK-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-
DECATUR-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY...
FORT DODGE...WEBSTER CITY...ELDORA...DENISON...CARROLL...
JEFFERSON...BOONE...AMES...AUDUBON...GUTHRIE CENTER...ADEL...
DES MOINES...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...
CORNING...CRESTON...OSCEOLA...BEDFORD...MOUNT AYR...LEON
400 AM CST TUE JAN 9 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING. 

NORTHWEST WINDS SUSTAINED 25 TO 35 MPH WITH GUSTS UP TO 45
MPH...ARE EXPECTED EARLY THIS MORNING. THE STRONGEST WINDS ARE
EXPECTED FROM DENISON AND CARROLL...SOUTH TO CRESTON AND LAMONI. THE
BALANCE OF THE DAY WILL STILL BE WINDY WITH GUSTS UP TO 35 MPH
POSSIBLE THROUGH EARLY AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED
WITH GUSTS UP TO 55 MPH POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

MOYER
000 
WWUS73 KDMX 091201
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
601 AM CST TUE JAN 9 2007

IAZ004>007-015>017-023>026-033>037-044>048-057>060-070>073-
081>083-092>094-091315-
/O.EXP.KDMX.WI.Y.0001.000000T0000Z-070109T1200Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-
POLK-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-
DECATUR-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY...
FORT DODGE...WEBSTER CITY...ELDORA...DENISON...CARROLL...
JEFFERSON...BOONE...AMES...AUDUBON...GUTHRIE CENTER...ADEL...
DES MOINES...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...
CORNING...CRESTON...OSCEOLA...BEDFORD...MOUNT AYR...LEON
601 AM CST TUE JAN 9 2007

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. HOWEVER...NORTHWEST
WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO 40 MPH ARE LIKELY THROUGH
THE MORNING HOURS.

$$

MOYER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Jan 7, 2:55 PM CST, 45 minutes earlier.

Area forecast discussion, Jan 7, 2:55 PM CST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
255 PM CST SUN JAN 7 2007

.SHORT TERM TONIGHT...

COLD FRONT HAS PUSHED ACROSS THE CWA THIS AFTN AND STRATUS IS
ALREADY BEATING A HASTY RETREAT OUT OF WESTERN IA.  PROGGED CLEARING
BASED ON SATELLITE TRENDS TO BE OUT OF THE CWA BY 03Z.  RADAR AND
SFC OBS ARE SHOWING A FEW FLURRIES SCATTERED ABOUT.  AN EARLY
AFTERNOON ZONE UPDATE WAS DONE TO BETTER BLEND CURRENT CONDITIONS
WITH THE CLEARING THAT I HAVE GOING INTO THE TONIGHT PERIOD.
REGARDING THE AFOREMENTIONED CLEARING...WHILE THE STRATUS WILL CLEAR
THE CWA DURING THE EARLY EVENING...WE WILL NOT SEE CLEAR SKIES FOR
VERY LONG.  THE WIND IS FORECAST TO SWITCH TO THE SW AND THUS MID
CLOUDS MOVE IN AHEAD OF THE NEXT SYSTEM SLATED FOR SUNDAY. AS FOR
TEMPS... LOW LEVEL FLOW BECOMES WEST TO SOUTHWEST AFT 06Z WHICH
SHOULD LIMIT TEMP FALL OVERNIGHT...DESPITE THE PERIOD OF CLEARING
THAT WE WILL SEE.  SOUNDINGS SHOW THIS W TO SW FLOW AT 15 TO 20 KTS
OFF THE FIRST THREE GATES AND THE THERMAL PROFILES SHOW TEMPS
WARMING JUST OFF THE SURFACE SO ANY DROP IN TEMPS SHOULD OCCUR
BEFORE MIDNIGHT THEN LEVEL OFF AFTER MIDNIGHT.

FAB

&&

.LONG TERM MONDAY THRU SUNDAY...
MANY ISSUES TO CONSIDER THROUGH DAY 7 AS MONDAY SHORTWAVE WL PRODUCE
SOME PCPN AND WIND ISSUES...THEN A MAJOR TRANSITION TO UPPER PATTERN
BY LATE IN THE WEEK AS WESTERN TROF DEVELOPS.  FOR TUESDAY...
CHANNELED SHORTWAVE WL DROP QUICKLY THROUGH THE MIDWEST WITH
ATTENDING SFC LOW MOVING FROM MN INTO WISCONSIN DURING THE DAY.
ISENTROPIC LIFT WL LEAD TO SATURATION ACRS NORTH CENTRAL IA IN THE
MORNING WITH LGT SNOW DEVELOPING.  THIS PCPN IS EXPECTED TO SPREAD
SOUTHEAST INTO THE KALO AREA BY EARLY AFTERNOON AS FORCING MOVES
QUICKLY SOUTHEAST.  EXPECT SOME LIGHT ACCUMULATION OF UP TO AN INCH
IN FAR NORTHEAST LOCATIONS IN THE CWA WITH LIGHTER AMOUNTS TO THE
SW.  HOWEVER...FOCUS TURNS TO INCREASING THREAT OF A WIND EVENT AS
SYSTEM PASSES BY TUESDAY AFTERNOON.  IMPRESSIVE UNIDIRECTIONAL WIND
PROFILE DEVELOPS WITH 40 TO 55 KTS NOT FAR OFF THE DECK AFT 18Z ACRS
WESTERN HALF OF THE CWA. SOME QUESTIONS AS TO THE EFFECTIVENESS OF
MIXING WITHIN THE LOWER LAYERS AS CLDS MAY LIMIT OVERALL MIXING
POTENTIAL.  THERE IS AN IMPRESSIVE TROP FOLD THAT SLIDES DOWN ACRS W
IA AND E NEBRASKA WITH GFS DEPICTING DECENT SUBSIDENCE DURING THE
AFTERNOON...HOWEVER THE STRONGEST SUBSIDENCE REMAINS ACRS NEBRASKA.
GIVEN THE STRONG WINDS JUST ABOVE THE GROUND...EVEN SOME MINIMAL
MIXING WOULD LEAD TO GUSTS APPROACHING/EXCEEDING ADV CRITERIA.
SOUNDINGS GENERALLY HAVE A DRY ADIABATIC LAYER FROM THE SFC TO 800MB
OR SO WHICH WOULD CERTAINLY BE SUFFICIENT TO TRANSPORT WIND TO SFC.
IN ADDITION...IF SKIES CLEAR ALLOWING SOME SUNSHINE BY
AFTERNOON...THEN WARNING MAY BE IN STORE AS MIXING WOULD LIKELY
INCREASE.  HAVE GONE WITH WIND ADVISORY AT THIS POINT FOR ABOUT THE
WESTERN HALF OF THE CWA STARTING AT MIDDAY TOMORROW AND CONTINUE IT
TIL MID EVENING(9PM)...AND IF SKIES DO CLEAR THAN A WARNING MAY BE
NEEDED.

THEREAFTER...TRANQUIL WX WL BE EXPECTED INTO THE MIDDLE OF WEEK AS
UPPER RIDGING BUILDS ACRS THE CENTRAL US.  HOWEVER...CHANGES ARE
COMING AS WESTERN TROF TAKES SHAPE INTO THE LATER HALF OF THE WEEK.
INITIAL SHORTWAVE WL MOVE INTO SOUTHERN CANADA PUSHING A COLD FRONT
INTO THE STATE ON THURSDAY.  A WEAK WAVE DEVELOPS ALONG THIS FRONT
LATER THURSDAY WITH PCPN DEVELOPING ACRS IA DURING THE AFTERNOON
ACCORDING TO THE GFS.  AM A BIT CONCERNED AS TO THE GFS PCPN AMOUNTS
OF 0.25-0.50 ACRS THE CWA FROM THURSDAY AFTERNOON INTO THE NIGHT AS
SOUNDINGS INDICATE RELATIVELY DRY MID AND UPPER LEVELS.  LOOKS MORE
LIKE DRIZZLE OR FREEZING DRIZZLE SOUNDINGS AT THIS POINT.  HAVE LEFT
LIGHT RAIN/SNOW IN THE FORECAST WITH NARROW BAND OF FREEZING PCPN
AND WL FINE TUNE AS SYSTEM APPROACHES.  FRIDAY MAY ACTUALLY OFFER A
BREAK IN THE ACTION AS FIRST WAVE PASSES AND LIFT DECREASES.
HOWEVER...BULK OF SYSTEM BEGINS TO PULL OUT ON FRIDAY WITH FORCING
INCREASING DURING FRIDAY EVENING AND CONTINUING INTO SATURDAY. THERE
REMAINS PLENTY OF UNCERTAINTY ABOUT THE MODELS AS CONSISTENCY WITH
PLACEMENT CONTINUES TO PLAGUE EACH RUN.  HOWEVER...SOUNDING DO
INDICATE ANY PCPN DURING THIS TIME WOULD BE SNOW AS TEMPS REMAIN
BELOW FREEZING THROUGH DEPTH OF PROFILE.  ONLY EXCEPTION IS THE FAR
SOUTH WHERE A WARM LAYER DEVELOPS WITH SOME MIX PSBL.  TEMPS TO BE
MUCH COOLER AND AT OR BELOW NORMAL BY END OF FORECAST PERIOD AS
SHALLOW ARCTIC AIRMASS EVENTUALLY WINS OUT ACRS IA.

COGIL

&&

.DMX WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FOR WEST HALF OF
CWA MONDAY AFTERNOON AND EVENING (01/08/07 18Z TO 01/09/07 03Z).
IAZ004-005-015-023-024-033>035-044>047-057>060-070>073-081>083-
092>094.

&&
Hazardous weather outlook, Jan 7, 5:16 AM CST, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
516 AM CST SUN JAN 7 2007

IAZ004-015-023-033-034-044>046-057-070-081200-
EMMET-PALO ALTO-POCAHONTAS-SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-
AUDUBON-CASS-
516 AM CST SUN JAN 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST AND
WEST CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WINDS WILL BECOME WEST TO NORTHWEST MONDAY AND INCREASE
SUBSTANTIALLY BY AFTERNOON. SUSTAINED SPEEDS MAY REACH 25 TO 35
MPH WITH GUSTS AS HIGH AS 50 MPH POSSIBLE WEST CENTRAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION DUE TO SEVERE WEATHER IS NOT ANTICIPATED...BUT
HIGH WIND AND DAMAGE REPORTS ARE STILL APPRECIATED AND ENCOURAGED.

IAZ005>007-016-017-024>026-081200-
KOSSUTH-WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-HUMBOLDT-WRIGHT-
FRANKLIN-
516 AM CST SUN JAN 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN IOWA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PERIODS OF WIND BLOWN SNOW ARE POSSIBLE MONDAY AND MONDAY EVENING.
ACCUMULATIONS SHOULD BE NO MORE THAN AN INCH...HOWEVER INCREASING
WESTERLY WINDS MAY CREATE AREAS OF BLOWING SNOW REDUCING
VISIBILITIES IN OPEN AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SNOWFALL REPORTS ARE
APPRECIATED AND ENCOURAGED.

IAZ027-028-035>039-047>050-060>062-073>075-083>086-094>097-081200-
BUTLER-BREMER-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-
STORY-MARSHALL-TAMA-POLK-JASPER-POWESHIEK-WARREN-MARION-MAHASKA-
CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS-
516 AM CST SUN JAN 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
EASTERN IOWA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

CHANCES FOR LIGHT FREEZING RAIN OR LIGHT SNOW ENTER THE FORECAST
LATE THIS WEEK. THE CHANCES WILL LAST INTO THE WEEKEND WHEN SNOW
WOULD BECOME THE MORE LIKELY PRECIPITATION TYPE OVER ALL BUT FAR
SOUTHERN IOWA. DETAILS REGARDING PRECIPITATION TYPE AND AMOUNTS
WILL BECOME BETTER DEFINED IN THE COMING DAYS. MONITOR LATER
NATIONAL WEATHER SERVICE FORECASTS AND STATEMENTS FOR UPDATED
INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT ANY WINTER REPORTS OF
SNOW OR ICE ACCUMULATIONS ARE APPRECIATED AND ENCOURAGED.

IAZ058-059-071-072-081-082-092-093-081200-
GUTHRIE-DALLAS-ADAIR-MADISON-ADAMS-UNION-TAYLOR-RINGGOLD-
516 AM CST SUN JAN 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL AND
SOUTHWEST IOWA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WINDS WILL BECOME WEST TO NORTHWEST MONDAY AND INCREASE
SUBSTANTIALLY BY AFTERNOON. SUSTAINED SPEEDS MAY REACH 25 TO 35
MPH WITH GUSTS OF 40 MPH OR MORE POSSIBLE.

CHANCES FOR LIGHT FREEZING RAIN OR LIGHT SNOW ENTER THE FORECAST
LATE THIS WEEK. THE CHANCES WILL LAST INTO THE WEEKEND WHEN SNOW
WOULD BECOME THE MORE LIKELY PRECIPITATION TYPE OVER ALL BUT FAR
SOUTHERN IOWA. DETAILS REGARDING PRECIPITATION TYPE AND AMOUNTS
WILL BECOME BETTER DEFINED IN THE COMING DAYS. MONITOR LATER
NATIONAL WEATHER SERVICE FORECASTS AND STATEMENTS FOR UPDATED
INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION DUE TO SEVERE WEATHER IS NOT ANTICIPATED...BUT
ANY REPORTS OF HIGH WIND OR DAMAGE...AND SNOW OR ICE
ACCUMULATIONS ARE ALWAYS APPRECIATED AND ENCOURAGED.

SMALL

Nearby

Wind Advisories in Iowa, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.